Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 99, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 30, 2001, 7:36 PM CDT for Hempstead County, Arkansas. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 30, 2001, 7:36 PM CDT (00:36 UTC)
- Expired
- May 30, 2001, 8:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Hempstead County, AR
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 7:50 PM CDT | Hail 2 | Crossroads, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 4:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3712 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 10.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 310037 SVRSHV ARC057-310130- /NEW.KSHV.SV.W.0136.310036-310130/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 736 PM CDT WED MAY 30 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS * UNTIL 830 PM CDT * AT 736 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FULTON...OR ABOUT 15 MILES EAST OF ASHDOWN...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WASHINGTON AT 805 PM CDT AND BLEVINS AT 825 PM CDT THIS STORM WILL PRODUCE LARGE HAIL TO NEAR GOLFBALL SIZE AND STRONG AND DAMAGING WIND GUSTS TO NEAR 60 MPH. A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDBERSTORM WARNING FOR... HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS UNTIL 830 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:15 PM CDT, 5 hours 21 minutes earlier.
Area forecast discussion, May 30, 2:15 PM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 215 PM CDT WED MAY 30 2001 ANOTHER DAY...ANOTHER DIFFICULT FORECAST HAMPERED ONCE AGAIN BY MODEL DISCREPANCIES NOT HELPED BY THE LACK OF SOUNDING DATA INGESTED INTO THE 12Z ETA RUN THIS MORNING. NEEDLESS TO SAY...QUITE A FEW DIFFERENCES IN THE RUNS TODAY COMPARED TO THE RUNS LAST NIGHT. 18Z SFC ANALYSIS SHOWING THE OLD SURFACE BOUNDARY NORTH OF A ADM... TXK...MLU LINE. DEEPENING LOW PRESSURE NEAR EMPORIA KS WITH A TRAILING COLD FRONT/SFC BOUNDARY ACROSS N OK/NW TX. WIDELY SCATTERED SHOWERS GOING ACROSS PORTION OF NE LA WITH THE AID OF GOOD MOISTURE/WAA PATTERN AND WEAK CAP. 18Z SOUNDINGS FROM FTW/SHV CONTINUE TO SHOW STRONG CAPPING INVERSION IN PLACE ACROSS NE TX/NW LA...BUT NOT AS STRONG AS THIS MORNING. UNCERTAINTY COMES INTO PLAY TONIGHT WITH WHERE AND WHEN STORM INITIATION WILL OCCUR??? ALL SHORT TERM MODELS POINTING TOWARDS INITIATION NEAR OR BEFORE 00Z FROM SOUTH CENTRAL OK INTO WESTERN PORTIONS OF N TX WITH STORMS FORMING A MORE LINEAR COMPLEX AS THEY MOVE EASTWARD ACROSS N TX/ S OK OVERNIGHT. THIS SCENARIO WOULD NOT PUT THE STORMS INTO MY NW SECTIONS UNTIL WELL AFTER MIDNIGHT TOWARDS THE PRE DAWN HOURS THURSDAY. IF CAP BREAKS FURTHER EAST OF EXPECTED STORM INITIATION...MY NW SECTIONS COULD SEE ACTIVITY MUCH EARLIER THAN THE 12Z RUNS INDICATE...MORE INDICATIVE OF LAST NIGHTS MODEL RUNS. FOR THIS REASON...WILL LEAVE HIGHEST POPS IN OVERNIGHT ACROSS THE NORTHWEST TRENDING THEM LOWER ACROSS THE SOUTHEAST. COMPLEX SHOULD QUICKLY MOVE EAST DURING THE DAY TOMORROW PUSHING A STRONG OUTFLOW BOUNDARY SOUTH AND EAST OF THE REGION. ORIGINAL COLD FRONT WILL TRY TO STALL ACROSS NE TX/SW AR BY AFTERNOON WITH AFTERNOON CONVECTION GREATLY DEPENDANT ON HOW MUCH RECOVERY WE SEE FROM THE MORNING CONVECTION. WILL SPLIT SECOND PERIOD POP FROM MORNING TO AFTERNOON TO ACCOUNT FOR THIS. EXTENDED FORECAST CLEAR AS MUD WITH THE AVN/MRF LOOKING TOTALLY DIFFERENT THAN ITS EARLIER RUN. EXTENDED PROGS WANTING TO GENERATE GOOD AMOUNT OF LIFT AND ELEVATED MOISTURE WITH NORTHWEST FLOW SHORTWAVE DROPPING OUT OF SOUTHERN PLAINS TOWARDS REGION FRIDAY NIGHT/SATURDAY. NOGAPS NOT NEAR AS STRONG WITH THIS SHORTWAVE BUT DOES GENERATE SOME QPF SO WILL ADD PRECIP TO FORECAST FRI NIGHT ENDING PRECIP FROM NORTH TO SOUTH ON SATURDAY. WILL ADD SLIGHT CHANCES TO THE FORECAST FOR TUE/WED AS THE UNSETTLED NW FLOW PATTERN WILL CONTINUE TOWARDS THE MIDDLE OF NEXT WEEK. PRELIMINARY NUMBERS SUBJECT TO CHANGE...13 SHV 72/84/65/88 3621 MLU 71/84/66/87 3631 TXK 70/83/63/86 5721 TYR 69/84/63/88 5621 LFK 73/85/64/89 3531 .SHV...NONE.
In the hours before
Local storm report, May 30, 5:45 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
545 PM CDT WED MAY 30 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0535 PM GILLHAM AR .75 INCH HAIL
05/30/01 SEVIER DIME SIZE HAIL. REPORTED
BY LAW ENFORCEMENT.Local storm report, May 30, 6:20 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 PM CDT WED MAY 30 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0558 PM GILLHAM AR 1.75 INCH HAIL
05/30/01 SEVIER GOLFBALL SIZE HAIL.
REPORTED BY THE GENERAL
X PUBLIC.Local storm report, May 30, 6:40 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
640 PM CDT WED MAY 30 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0635 PM 4 NW CORINTH AR WIND DAMAGE
05/30/01 HOWARD TREES DOWN 4 MILES NORTH
OF THE INTERSECTION OF HWY
369 AND 26. REPORTED BY LAW
ENFORCEMENT.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 1:35 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 55 min |
| May 31, 1:40 AM CDT | Severe Thunderstorm Warning | SHV | Union | 65 min |
| May 31, 1:48 AM CDT | Severe Thunderstorm Warning | SHV | Nevada | 57 min |
| May 31, 3:41 AM CDT | Severe Thunderstorm Warning | SHV | Columbia | 64 min |
| May 31, 4:45 AM CDT | Flash Flood Warning | SHV | Columbia, Union | 6 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.